Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 211, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 2, 2003, 4:27 AM EDT for Coshocton County, Ohio. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2003, 4:27 AM EDT (08:27 UTC)
- Expired
- Aug 2, 2003, 5:30 AM EDT
- In force
- 63 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Coshocton County, OH
The radar
The Cleveland radar (KCLE), 123 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 738 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPBZ 020827
SVRPBZ
OHC031-020930-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
427 AM EDT SAT AUG 2 2003
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COSHOCTON COUNTY IN OHIO
* UNTIL 530 AM EDT
* AT 427 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES WEST OF COSHOCTON...MOVING EAST AT 30
MPH.
* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
COSHOCTON...
WEST LAFAYETTE...
<<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58
MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 4042 8182 4036 8171 4036 8161 4020 8160
4019 8188 4017 8212 4036 8216What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:20 AM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 2, 3:20 AM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 320 AM EDT SAT AUG 2 2003 MCS SHOWING SOME SIGNS OF WEAKENING LAST HALF HOUR AS TOPS WARM AND LIGHTNING ON THE DECREASE. WILL KEEP IN MENTION OF HEAVY DOWNPOURS THIS AM IN WESTERN PART OF OUR OHIO ZNS. MODELS CONTINUE TO SHOW MOISTURE CNVERGENCE ESP IN THE MOUNTAINS THIS MORNING AND AFTN. PWATS IN THE 1.5 TO 1.8 INCH RANGE. LIS WELL INTO THE NEG NOS WITH CAPES 1500 TO 2000 J/KG SUPPORT THE MENTION OF SEVERE IN ADDITION TO THE HEAVY DOWNPOURS. AS UPPER LOW GETS CLOSER ON SUN AND SUN NIGHT WENT WITH LIKELY POPS. SCENARIO NOT ALL THAT CHANGING INTO MID WEEK AS CUTOFF LOW REMAINS OVER THE LAKES WITH SPOKES OF VORTICITY ROTATING THROUGH. TMPS A BLEND OF GFS AND FWC NOS. PIT 84 67 82 65 / 50 50 60 60 HLG 83 67 84 66 / 50 50 60 60 MGW 83 67 84 66 / 50 50 60 60 ZZV 84 68 83 66 / 60 50 60 60 PHD 84 68 83 66 / 60 50 60 60 FKL 81 66 80 63 / 50 50 60 60 DUJ 81 66 80 63 / 50 50 60 60 LBE 83 67 82 65 / 50 50 60 60 BTP 81 66 80 63 / 50 50 60 60 IDI 81 66 80 63 / 50 50 60 60 ODM 79 65 78 62 / 50 50 60 60 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
Hazardous weather outlook, Aug 2, 4:25 AM EDT, 2 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-021100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 425 AM EDT SAT AUG 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THE NATIONAL WEATHER SERVICE SAYS SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON THROUGH EARLY TONIGHT ACROSS THE UPPER OHIO VALLEY REGION...ALTHOUGH SOME GUSTY WINDS AND HEAVY DOWNPOURS CAN ACCOMPANY THUNDERSTORMS ACROSS EAST CENTRAL OHIO THIS MORNING. THE MAIN THREATS WILL BE DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN IN THE AFTERNOON AND EVENING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE ON SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY FOR THE STORMS THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Aug 2, 3:37 AM EDT, 50 minutes before
OHZ057-020845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 337 AM EDT SAT AUG 2 2003 ...THUNDERSTORMS APPROACHING THE AREA... AT 3:35 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS MOVING THROUGH LICKING COUNTY IN OHIO. BY 4:10 AM THESE STORMS WILL MOVE INTO MUSKINGUM COUNTY. BE ALERT FOR HEAVY RAINFALL...DANGEROUS LIGHTNING...AND WINDS GUSTING BETWEEN 35 AND 40 MPH. THERE MAY BE PONDING OF WATER ON ROADWAYS WITH REDUCED VISIBILITY...ESPECIALLY ALONG INTERSTATE 70. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE ZANESVILLE...HOPEWELL...NASHPORT AND BLACK RUN. IF YOU EXPERIENCE HIGH WATER OR STORM-RELATED DAMAGE...PLEASE CONTACT THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
Special weather statement, Aug 2, 3:47 AM EDT, 40 minutes before
OHZ048-020900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 347 AM EDT SAT AUG 2 2003 ...THUNDERSTORMS APPROACHING THE AREA... AT 3:35 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS MOVING THROUGH CENTRAL OHIO. BY 4:20 AM THESE STORMS WILL MOVE INTO COSHOCTON COUNTY. BE ALERT FOR HEAVY RAINFALL...DANGEROUS LIGHTNING...AND WINDS GUSTING BETWEEN 35 AND 40 MPH. THERE MAY BE PONDING OF WATER ON ROADWAYS WITH REDUCED VISIBILITY. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE WAKATOMIKA...COSHOCTON AND WARSAW. IF YOU EXPERIENCE HIGH WATER OR STORM-RELATED DAMAGE...PLEASE CONTACT THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
Special weather statement, Aug 2, 4:15 AM EDT, 12 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-021500- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 415 AM EDT SAT AUG 2 2003 ...SEVERE THUNDERSTORMS WITH HEAVY RAIN POSSIBLE MAINLY THIS AFTERNOON AND EARLY TONIGHT... THE NATIONAL WEATHER SERVICE SAYS SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON THROUGH EARLY TONIGHT ACROSS THE UPPER OHIO VALLEY REGION...ALTHOUGH SOME GUSTY WINDS AND HEAVY DOWNPOURS CAN ACCOMPANY THUNDERSTORMS ACROSS EAST CENTRAL OHIO THIS MORNING. THE MAIN THREATS WILL BE DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN IN THE AFTERNOON AND EVENING THUNDERSTORMS. SEVERE THUNDERSTORMS CAN HAVE WIND GUSTS OVER 60 MPH. HAIL CAN BE BIGGER THAN THREE QUARTERS INCHES IN SIZE. NATIONAL WEATHER SERVICE PITTSBURGH SAYS SOME STORMS CAN HAVE REPEATED HEAVY DOWNPOURS. RAIN AMOUNTS THAT ARE MORE THAN AN INCH AND A HALF IN A COUPLE OF HOURS CAN CAUSE FLOODING ALONG SMALL STREAMS AND IN POOR DRAINAGE AREAS. SO KEEP AN EYE ON THE SKY FOR DEVELOPING THUNDERSTORMS. WHEN THUNDERSTORMS THREATEN, GO INSIDE A STURDY BUILDING. WHEN FLOODING THREATENS, GO TO HIGHER GROUND. THE SKYWARN NETWORK WILL LIKELY BE ACTIVATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.